Topic RSS | Reply to topic
Author Post

shatzi


Member

Posted Thu Jun 14th, 2007 7:38pm Post subject: Depression hits suddenly like a hit on the head?
Does the pit of hell hit others like it does me? I can feel fine and then Wham! Like a shovel to the back of the head. Not usually any warning.
Today I woke up after staying up late as usual, and did some houework. Tried to call in a prescription, I will be out of Wellbutrin tomorrow, I hope I hear back to get a refill to hold me over. Now this afternoon I feel like doing the usual thing, crawling into a corner and lying on the floor, with tears for no apparent reason. There is something bothering me, that's true, but it shouldn't hit this hard. It's just sort of a disappointment, waiting on some news.
I have been rationing my meds, taking one a day instead of two to make this prescription last. I wonder if that small detail can cause this so badly?

Back to top

Fourth Feline


Member

Posted Thu Jun 14th, 2007 8:25pm Post subject: Depression hits suddenly like a hit on the head?
Hi Shatzi,

I find that once a balance is reached with my medication, any dosage shift other than a tiny step up or down taken any less than every two weeks or so can trigger a very bad spell.

Whilst I do not tend to dip as dramatically as I used to do ( thanks to avoiding the above mistake ) - I did once hear a Psychiatrist refer to a depressive interlude as "being able to come on like a light switch" .

In my experience you are therefore describing a common ( albeit very uncomfortable ) phenomena.

I hope the lift comes back as soon as is realistically possible when you get the top up of your Wellbutrin prescription.

( Now you know why I keep as much spare in the cupboard as I am allowed )

All the best,

F.F.

Back to top

shatzi


Member

Posted Fri Jun 15th, 2007 6:51am Post subject: Depression hits suddenly like a hit on the head?
Thanks!
Doc phoned back and he will call in a refill but wants to see me, he does not like refilling over the phone, since he was so concerned when I first went to him about this. He is also going to give me something new to take with the Wellbutrin (Bupropion). It's called Effexor, here in the States anyway, it's chem name is Venlafaxine. Might be something new.
I'm glad I don't have to go a weekend without them.
My new cocktail, Wellbutrin and Effexor. Instant Mood Shift, Just Add Water!
I'm really tired tonight and it's "only" 1am. I've been up much later than that all week.
i will report on this new chemical when I notice what it does, if anything. Anyone else on it?

Back to top

Fourth Feline


Member

Posted Fri Jun 15th, 2007 12:39pm Post subject: Depression hits suddenly like a hit on the head?
Hello again Shatzi,

I am heartened to hear that your Doctor is taking the time and involvement to actually see you again when prescribing, that alone brings re-assurance and a more accurate form of observation over the longer term.

Whilst I have taken neither Venlafaxine or Wellbutrin, I have a close friend with (unipolar episodes and phobias) - that took venlafaxine to reasonably good effect.

The thing that made him change away from it ( when taken as the only medication ) was the feelings of daytime fatigue.

Now his rather lazy doctor has put him on an activating drug like Wellbutrin ( Prozac) - and it's too far the other way now.

I conclude that your doctor has hit on what seems like a very intelligent 'balancing' formula

I am so inspired by news of your own 'cocktail' - that I will ring my friend tonight and pass on the idea. Thanks for sharing

I wish you Good health Shatzi !

Regards,

F.F.

Back to top

shatzi


Member

Posted Sat Jun 16th, 2007 9:08pm Post subject: Depression hits suddenly like a hit on the head?
Thank you for writing!
However, I am not too pleased with this Effexor. Not long after I took one yesterday afternoon I felt a bit "out of it" if that makes sense. Nothing severe, I did go out to mow the lawn. But later last night I began to feel very nauseous, and my throat and neck muscles kept tensing up. It was extremely annoying. I also cannot stop yawning, which makes my neck area sore again.
I could not sleep last night, when I DID fall asleep I woke up with a sudden jolt, my body jolted me awake. Today I feel very tired, my hands are shaky, and I am just out of it again.Oh, and I have not eaten for almost 24 hours. No appetite.
I wonder if it takes time to get used to this, or if yet again, I have taken something that causes all of the bad side effects. The bupropion is the only thing that has helped.
Oh, and I had some strange dreams last night, one about suicide. I AM NOT suicidal, so this was really odd. I read that antidepressants can cause suicidal behavior (how's that for a slap to a patient's face). I will tell Doc on Monday. Of course almost everyone has thought of "chucking it all" at one time or another.
I have not seen a behavioral specialist or psychologist/psychiatrist but the doctor said he would give me a referral next time I see him. I just need the referral so the insurance will pay for it. I've always hesitated because I can't see how talking to someone about my past, childhood, parents, etc etc will make anything better. I do not mind the bipolar at all, but the downs, when you feel fine and suddenly you are dysfunctional and want to hide in a corner and cry, THAT I can do without!

Back to top

Maniac


Member

Posted Sun Jun 17th, 2007 1:54am Post subject: Depression hits suddenly like a hit on the head?
Venlafaxine is a bitch if you take a dose late or try to come off it.
It has some very bad side effects if taken incorrectly.
I don't want to scare you but please make sure you take it as prescribed.

Take care

Back to top

shatzi


Member

Posted Sun Jun 17th, 2007 5:04am Post subject: Depression hits suddenly like a hit on the head?
He said to take one per day for five days, then two per day. I did not take one today, yesterday was enough. I am still feeling spaced out, I wanted to work on an article but cannot think straight, and I haven't eaten much at all, my sense of taste is all off. I'll leave him a message Monday to tell him I cannot deal with it, unless he says there is a period where you have to "get used to it." I swear last night it felt like the back of my tongue and my throat were tense or tightened up.

Back to top

Anonymous


Unregistered

Posted Sun Jun 17th, 2007 12:15pm Post subject: Depression hits suddenly like a hit on the head?
Sorry, I somehow posted this without a message and can't delete it.
Anyway, my message (reply) is below. (Next Message)

Back to top

Anonymous


Unregistered

Posted Sun Jun 17th, 2007 12:37pm Post subject: Depression hits suddenly like a hit on the head?
Venlafaxine is a bitch if you take a dose late or try to come off it. It has some very bad side effects if taken incorrectly.
Take care
Absolutely agree with Maniac here, and the same goes for most medication that helps with BP and depression, and I know lots of people who take a pill or two when feeling down. Unfortunately I don’t think that’s the idea of such medication, and although you may feel results (better) within 2 hours or so, 24 to 48 hours later you may feel much worse.
I know it's very difficult when you start out with new or reintroduced medication, and I reckon drowsiness, heightened senses and feeling spaced out are the worst offenders when it comes to side effects.
I went back on a prescription called Avanza 30Mg (Mirtazapine) after a long break of not taking them. Unfortunately, I had to temporarily tailor my life around taking these again, because for the first 3 weeks they just knock you out, and they heighten your sensitivity. For example the slightest thing (a door closing) seems like a wall has just fallen over, or a bomb has gone off. Weird at first, frightening as it continues, but it does eventually stop.
However the main problem was waking up in the morning. They stop the insomnia, but getting up is very difficult, and staying awake during the day is even harder. So when I say I had to tailor things, I had to make sure that late nights didn’t occur. I.E.Cancel Band Practice for a while, and had reorganise my routine, to make sure that I initially took these, without fail, 7PM every night, knowing of course that I still had 2 hours or so to prepare for bed.
As time wears on, the side effects wear off, and I can now take them anytime in the evening without knowing that I will need to head for bed within 2 hours of taking them, and things do settle down.
My Dr. is going to put me on mood stabilisers next week (Sodium Valproate) so I guess the whole process will start all over again, but will also include regular blood tests to monitor and adjust the dosage. Apparently the Mirtazapine isn’t right for me.
Catch ya’s
oxo
Pete

Back to top